# SDR CA031222004

- Difficulty date: November 12, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Hughes 369E
- Engine: Allsn 250C20B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Clutch
- Part number: 369A535051
- Condition: Unserviceable
- Location: Main Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UNIT RECEIVED TO REINSPECT AFTER CUSTOMER REPORTED OIL LEAK FROM CLUTCH, (NEAR TO DRY) TO FACILITY FAA REPAIR STATION (THEY O/H THIS UNIT 88 HRS AGO).  THIS FACILITY REPORTED TO THE CUSTOMER THAT THEY CHANGED THE SEAL, AND THAT WAS ALL THAT WAS NEEDED.  CUSTOMER RECEIVED UNIT AND NOTICED THE OIL IN THE CLUTCH WAS STILL BLACK THEY SHIPPED IT TO OUR FACILITY.  UPON RECEIPT,  REMAINING OIL WAS DRAINED (THICK BLACK AND FULL OF METAL PARTICLES), UNIT DISASSEMBLED.  BOTH LARGE AND SMALL OIL BEARINGS WERE FOUND PITTED AND SPALLED, REQUIRED REPLACEMENT.  ALSO THE OUTER RACE SPLINES WERE NOTIBLY WORN (MEASURED AT 1.3050 INCH.  MDHI COMPONENT O/H MANUEL LIMIT IS 1.3054 INCH), IT ALSO REQUIRED REPLACEMENT.
